Alert archive / Ohio / Frost Advisories in 2011
Frost Advisory 7, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Oct 28, 2011, 3:17 PM EDT for 14 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Oct 29, 2011, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2011, 3:17 PM EDT (19:17 UTC)
- In effect from
- Oct 29, 2011, 2:00 AM EDT
- Expired
- Oct 29, 2011, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
All 34 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Hamilton County, OH, Highland County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Scioto County, OH, Shelby County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 59 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015 WWUS71 KILN 281917 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 317 PM EDT FRI OCT 28 2011 ...AREAS OF FROST LATE TONIGHT AND EARLY SATURDAY... .COLD AIR WILL SETTLE INTO THE AREA TONIGHT. LIGHT WINDS WILL ALLOW FOR THE FORMATION OF FROST. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-043-051-060-061- 070>072-077>081-088-290330- /O.NEW.KILN.FR.Y.0007.111029T0600Z-111029T1400Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-SHELBY-MIAMI-PREBLE- MONTGOMERY-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...GREENVILLE...SIDNEY...PIQUA...EATON... DAYTON...HAMILTON...LEBANON...WILMINGTON...CINCINNATI...MILFORD... GEORGETOWN...HILLSBORO...WEST UNION...PORTSMOUTH 317 PM EDT FRI OCT 28 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. * TEMPERATURES...WILL FALL INTO THE LOWER AND MIDDLE 30S BY EARLY MORNING. * TIMING...AREAS OF FROST WILL DEVELOP AFTER 2 AM AND WILL LAST INTO MID MORNING. * IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
710 WWUS71 KILN 290154 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 954 PM EDT FRI OCT 28 2011 ...AREAS OF FROST LATE TONIGHT AND EARLY SATURDAY... .COLD AIR WILL SETTLE INTO THE AREA TONIGHT. LIGHT WINDS WILL ALLOW FOR THE FORMATION OF FROST. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-043-051-060-061- 070>072-077>081-088-291000- /O.CON.KILN.FR.Y.0007.111029T0600Z-111029T1400Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-SHELBY-MIAMI-PREBLE- MONTGOMERY-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...GREENVILLE...SIDNEY...PIQUA...EATON... DAYTON...HAMILTON...LEBANON...WILMINGTON...CINCINNATI...MILFORD... GEORGETOWN...HILLSBORO...WEST UNION...PORTSMOUTH 954 PM EDT FRI OCT 28 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...AREAS OF FROST WILL DEVELOP AFTER 2 AM AND WILL LAST INTO MID MORNING. * IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
395 WWUS71 KILN 290616 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 216 AM EDT SAT OCT 29 2011 ...AREAS OF FROST LATE TONIGHT AND EARLY SATURDAY... .COLD AIR WILL SETTLE INTO THE AREA TONIGHT. LIGHT WINDS WILL ALLOW FOR THE FORMATION OF FROST. INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-043-051-060-061- 070>072-077>080-291400- /O.UPG.KILN.FR.Y.0007.000000T0000Z-111029T1400Z/ /O.NEW.KILN.FZ.W.0001.111029T0616Z-111029T1400Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-DARKE-SHELBY-MIAMI-PREBLE-MONTGOMERY- BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... GREENVILLE...SIDNEY...PIQUA...EATON...DAYTON...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD...GEORGETOWN... HILLSBORO 216 AM EDT SAT OCT 29 2011 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. THE FROST ADVISORY HAS BEEN UPDATED TO A FREEZE WARNING. * TEMPERATURES...LOW TEMPERATURES WILL FALL BELOW FREEZING THIS MORNING. * TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH 8 AM BEFORE BEGINNING TO WARM. * IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW 32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND CLOSE TO THE WARNED AREA. && $$ KYZ099-100-OHZ081-088-291400- /O.CON.KILN.FR.Y.0007.000000T0000Z-111029T1400Z/ MASON-LEWIS-ADAMS-SCIOTO- INCLUDING THE CITIES OF...MAYSVILLE...VANCEBURG...WEST UNION... PORTSMOUTH 216 AM EDT SAT OCT 29 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TIMING...AREAS OF FROST WILL LAST INTO MID MORNING. * IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
939 WWUS71 KILN 291402 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1002 AM EDT SAT OCT 29 2011 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-043-051-060-061- 070>072-077>080-291515- /O.EXP.KILN.FZ.W.0001.000000T0000Z-111029T1400Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-DARKE-SHELBY-MIAMI-PREBLE-MONTGOMERY- BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... GREENVILLE...SIDNEY...PIQUA...EATON...DAYTON...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD...GEORGETOWN... HILLSBORO 1002 AM EDT SAT OCT 29 2011 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE WARMED ABOVE FREEZING. THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ KYZ099-100-OHZ081-088-291515- /O.EXP.KILN.FR.Y.0007.000000T0000Z-111029T1400Z/ MASON-LEWIS-ADAMS-SCIOTO- INCLUDING THE CITIES OF...MAYSVILLE...VANCEBURG...WEST UNION... PORTSMOUTH 1002 AM EDT SAT OCT 29 2011 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE WARMED THIS MORNING...ALLOWING ANY REMAINING FROST TO MELT. THEREFORE...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 28, 1:20 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 28, 1:20 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 120 PM EDT FRI OCT 28 2011 .SYNOPSIS... A LOW PRESSURE WAVE SLIDING THROUGH THE CENTRAL APPALACHIANS WILL PUSH LIGHT PRECIPITATION THROUGH EASTERN KENTUCKY INTO WEST VIRGINIA TODAY. A WEAK DISTURBANCE WILL MOVE THROUGH THE GREAT LAKES FRIDAY NIGHT INTO SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AREAS OF FROST ACROSS THE CENTRAL AND NORTHERN ZONES HAS MELTED AS TEMPERATURES HAVE RISEN IN THE MID TO UPPER 30S. LARGE SHIELD OF LIGHT RAIN TO OUR SOUTH MAY CLIP OUR SOUTHEASTERN ZONES LATE THIS MORNING THROUGH THE EARLY AFTERNOON. HAVE ADDED SLIGHT CHANCE POPS IN THOSE LOCATIONS. RATHER DENSE CLOUD COVER WILL REMAIN ACROSS MUCH OF THE FORECAST AREA INTO THE EARLY AFTERNOON. ACROSS THE NORTHWEST...BREAKS IN THE CLOUD COVER MAY ARRIVE BY LATE AFTERNOON. ACROSS THE SOUTHEAST...DENSE CLOUD COVER WILL LIKELY REMAIN THROUGHOUT THE DAY. WITH CLOUD COVER PERSISTING...HAVE TRIMMED BACK HIGH TEMPS FORECAST FOR TODAY BY 3 TO 5 DEGREES ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... THE SYSTEM TO THE E...GETS ABSORBED BY A STRONGER E COAST LOW EARLY TONIGHT. ANOTHER S/W IN THE H5 FLOW SWINGS OUT OF THE NRN PLAINS AND INTO THE GREAT LAKES TONIGHT. SPEED OF THE SYSTEM SEEMS TO BE A LITTLE SLOWER THIS RUN...SO BACKED OFF ON THE PCPN CHC TONIGHT AND BROUGHT THE PCPN CHC TO THE N ON SATURDAY. THE BETTER LIFT AND MOISTURE IS ACROSS THE N SATURDAY. ONLY WENT WITH 20 POPS ON SATURDAY. HIGH PRESSURE BUILDS IN SATURDAY NIGHT. SKIES SHOULD CLEAR AND TEMPERATURES WILL DROP CLOSE TO FREEZING. WILL KEEP MENTION OF FREEZE AND FROST IN THE HWO...BUT WONT ISSUE ANOTHER FROST/FREEZE ADVISORY UNTIL THE CURRENT ONE EXPIRES. RAN A BLEND OF GUIDANCE FOR TEMPERATURES THRU THE PERIOD...WHICH GENERALLY PUT ME ON THE LOW SIDE OF MOS GUIDANCE. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... BY LATE SUNDAY NIGHT...THE LOW WILL BE PASSING TO OUR NORTH. CURRENT MODEL TRENDS SHOW A WEAK AREA OF LIFT AND SCATTERED SHOWERS DEVELOPING JUST AHEAD OF A FRONTAL BOUNDARY APPROACHING OUR WESTERN ZONES AFTER MIDNIGHT SUNDAY NIGHT. THE FRONT AND SHOWERS WILL PUSH EASTWARD ACROSS THE FORECAST AREA THROUGH MONDAY MORNING. IT CURRENTLY APPEARS THAT MONDAY AFTERNOON AND EVENING WILL BE DRY...WITH GRADUALLY CLEARING SKIES. WITH CLOUDS AND PRECIP IN PLACE TO START OFF MONDAY...FOLLOWED BY WEAK COLD ADVECTION MONDAY AFTERNOON...MAX TEMPS WILL STRUGGLE TO REACH THE LOW 50S. A RIDGE WILL BUILD INTO PLACE ACROSS THE NORTHEASTERN STATES MONDAY NIGHT AND WILL REMAIN IN PLACE THROUGH TUESDAY NIGHT. THIS WILL PLACE US IN LIGHT SOUTHWEST FLOW...WITH INCREASING TEMPERATURES ALOFT. THIS...COMBINED WITH MOSTLY CLEAR SKIES AND GOOD MIXING...WILL BRING HIGH TEMPERATURES TUESDAY INTO THE UPPER 50S TO LOW 60S. MODELS DIVERGE QUITE A BIT ON THEIR SOLUTIONS FOR THE WEDNESDAY THROUGH THURSDAY TIME PERIOD. THE GFS AND CANADIAN MODELS BRING A COLD FRONT...AND CHANCES FOR SHOWERS...TO THE OHIO VALLEY BY WEDNESDAY. THE ECMWF CONTINUES TO BE A DAY SLOWER. HAVE FORECAST SLIGHT CHANCE POPS FOR WEDNESDAY WITH RESPECT TO THE GFS AND CANADIAN MODELS...HOWEVER THESE VALUES ARE MUCH LOWER THAN THE MODELS ARE FORECASTING GIVEN THE CURRENT UNCERTAINTY. THE SAME UNCERTAINTY LIES IN THE TEMPERATURE FORECAST. IF THE GFS/CANADIAN SOLUTIONS ARE CORRECT...WEDNESDAY WILL BE SEVERAL DEGREES COOLER THAN CURRENTLY FORECAST. IF THE ECMWF TIMING IS MORE ACCURATE...WEDNESDAY WILL BE A FEW DEGREES WARMER. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... MID TO HIGH LEVEL CLOUD DECK WILL CONTINUE THROUGH MUCH OF THE AFTERNOON AND EARLY EVENING ACROSS THE TAF SITES. SCT LOW CLOUDS HAVE DEVELOPED AND WILL PERSIST THROUGH THE EVENING. CLEARING IS EXPECTED ACROSS THE TAF SITES AFTER 03Z. THIS WILL RESULT IN THE DEVELOPMENT OF PATCHY FOG/MIST LATE TONIGHT. KILN/KLCK MAY BRIEFLY EXPERIENCE IFR CONDITIONS AFTER 06Z SATURDAY WITH THE FOG/MIST. KLUK IS EXPECTED TO GO LIFR WITH FOG FOR A FEW HOURS BEFORE SUNRISE. GENERALLY VFR CONDITIONS ARE EXPECTED AFTER 13Z SATURDAY. BROKEN LOW CLOUD DECK WILL DEVELOP BY THE LATER MORNING AND EARLY AFTERNOON. CURRENT MODEL CROSS SECTIONS INDICATE THAT THIS DECK SHOULD BE AT VFR ALTITUDES. OUTLOOK...MVFR CEILINGS WILL BE POSSIBLE SUNDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...LATTO SHORT TERM...SITES LONG TERM...LATTO AVIATION...LATTO
Hazardous weather outlook, Oct 28, 10:10 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1010 AM EDT FRI OCT 28 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-291415- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1010 AM EDT FRI OCT 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE DEVELOPMENT OF PATCHY FROST IS POSSIBLE DURING THE OVERNIGHT HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CONDITIONS WILL BE FAVORABLE FOR WIDESPREAD FROST SATURDAY NIGHT. MOST LOCATIONS WILL BE AT OR BELOW FREEZING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Ohio, 2011Frost Advisories in Kentucky, 2011Frost Advisories in Indiana, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.